Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
POCAHONTAS

Been Off Accutane For Nearly A Year...

I've been off of Accutane for almost a year and for a while my face was great (besides the horrible scars the accutane left). I would hardly break out. This was a drastic change for me because I was so used to having a new zit everyday. I am starting to break out again and it is really bothering me. I am 25 years old and I have been suffering from acne for over 11 years. My skin is very sensitive and seems to always be bleeding or flaking. It really doesn't matter how careful I am. I hate having acne and use a blackhead remover to remove my acne when it looks like it can come out. I don't know what else to do. I am very frustrated and don't want to go anywhere anymore. People say I am pretty, but my acne makes me feel dirty and ugly. :wall: I have been on so many medications and have tried so many cleansers, I just don't know what else to do. Does anyone have any suggestions or ideas?

Share this post


Link to post
Share on other sites

A topical retinoid should clear the pores out, Differin is the most gentle prescription retinoid. You may experience a purge. Remember to ease into it - don't jump right into daily applications or you'll experience a lot of irritation. You could also ask for a topical antibiotic to calm inflammation if you have any.

Share this post


Link to post
Share on other sites

I've used Differin in the past. Should I try it again? I am using Tazorac and Clindmycin right now, but they aren't working that well.

Share this post


Link to post
Share on other sites

I'm sorry, i didn't notice the topical retinoid in your sig when i answered before.

Taz is pretty strong stuff. As i understand it, Differin works a little differently and is not technically a retinoid although it works like one therapeutically. So the long and the short is that some tests indicate that Differin is just as effective as the stronger retinoids with much less potential for irritation. With less irritation you can apply it more often and that would be helpful.

However if you are using Taz daily and not experiencing significant irritation i'm not sure that switching to Differin would help you.

Do you think your acne is tied to your menstrual cycle? If it seems to flare in a cycle, you may want to consider adding an anti-androgen like Yasmin or Yaz birth control pill, or even spironolactone.

Share this post


Link to post
Share on other sites

Get rid of the BE makeup. That stuff kills your pores! I used MMU for awhile, and the BE stuff was absolute murder on my face. Try using as little foundation as possible. Tazorac is good stuff, but you'll defeat it if you keep putting pore-clogging makeup on your face.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×